Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 357, NWS Nashville, TN

July 4, 2006Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2006, 5:26 PM CDT for Van Buren County, White County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 5:26 PM CDT (22:26 UTC)
Expired
Jul 4, 2006, 6:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Van Buren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:41 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 4, 1:41 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT TUE JUL 4 2006

.SHORT TERM...SCATTERED SHOWERS/STORMS HAVE STARTED TO POP UP
ACROSS THE REGION. IN MID TN...MOST OF THE ACTIVITY WAS OVER THE
NORTHERN COUNTIES. WE EXPECT SCATTERED THUNDERSTORMS TO CONTINUE
BUBBLING UP ACROSS THE AREA THROUGH THE EVENING. ISOLATED GUSTY
WIND REPORTS CANNOT BE RULED OUT...BUT WE EXPECT SCATTERED HEAVY
DOWNPOURS AND LIGHTNING TO BE THE MAIN IMPACTS ON OUTDOOR
ACTIVITIES.

SURFACE MAP SHOWED A COLD FRONT FROM NEAR DETROIT SOUTHWEST TO
PEORIA AND KANSAS CITY. AN APPARENT CONVERGENCE ZONE (TROUGH) WAS
HELPING TO FOCUS CONVECTION FROM SOUTHEAST MO THROUGH KY.
SATELLITE INDICATED POOL OF DEEP MOISTURE STREAMING FROM GULF
COAST UP THE MS VALLEY. ALL OF THESE INGREDIENTS WILL COME
TOGETHER TO INCREASE RAIN CHANCES ACROSS THE MID STATE THROUGH
WEDNESDAY. STORM MOTION IS EXPECTED TO BE IN THE 5-10KT RANGE...SO
SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN. THE
AREA AVERAGE QPF FOR THIS EVENT IS AROUND ONE INCH.

THUNDERSTORMS ACROSS THE AREA THIS EVENING SHOULD DIMINISH
SOMEWHAT INTO THE LATE EVENING HOURS WITH LOSS OF HEATING.
APPROACH OF COLD FRONT WILL INCREASE ACTIVITY AGAIN TOWARD DAYBREAK
WEDNESDAY ESPECIALLY IN OUR NORTHWEST COUNTIES.

THE FRONT WILL BE MOVING THROUGH THE MID STATE ON WEDNESDAY WITH
ALL MODELS SHOWING LIKELY POPS. TEMPERATURES WILL BE AROUND 10
DEGREES COOLER BECAUSE OF THE CLOUDS AND RAIN. RAIN IS NOT
EXPECTED TO LAST ALL DAY IN ANY PARTICULAR LOCATION...BUT ALL OF
MID TN SHOULD GET SOME NEEDED RAIN ON WEDNESDAY. SEVERE WEATHER IS
NOT EXPECTED.

AS UPPER TROUGH DEEPENS OVER EASTERN STATES...SURFACE FRONT WILL
BE PUSHED SOUTHWARD BRINGING A DRY AND COOLER AIR MASS INTO THE
REGION STARTING LATE WEDNESDAY NIGHT.

.LONG TERM...COOLER AND DRIER AIR ASSOCIATED WITH SURFACE HIGH
PRESSURE WILL BE OVER THE REGION THURSDAY...THEN HEIGHTS WILL
BUILD AGAIN AND AIR WILL MODIFY. TEMPERATURES WILL CLIMB TOWARD 90
BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE WEEKEND. RETURN FLOW MAY BRING ENOUGH MOISTURE AND INSTABILITY
FOR SLIGHT RAIN CHANCES BY MONDAY OR TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  82  63  83 /  50  70  50  10
CLARKSVILLE  70  83  61  84 /  50  70  50  10
CROSSVILLE   67  78  61  80 /  50  70  60  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 4, 5:30 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

07

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.